MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E1 44-36 STD +3 HMRL BRG; SHOULDER, PROSTHESIS

ZIMMER BIOMET, INC. E1 44-36 STD +3 HMRL BRG; SHOULDER, PROSTHESIS
Model Number EP-115394
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a primary reverse shoulder replacement and was subsequently revised due to dislocation, pain and implant fracture approximately five year post implantation.The surgeon discovered that the humeral tray had broken off its taper and the taper was stuck in the stem.The surgeon removed the tray/poly construct and the taper.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2023 -01439, 0001825034 -2023 -01442.D10: comp rvs tray co 44mm cat: 115370 lot: 821480; comp rvrs shldr glnsp std 36mm cat: 115310 lot: 837020; comp primary stem 13mm mini cat: 113633 lot: 883710; comp aug mini bsplt w tpr lg cat: 110032430 lot: 64003004; comp rvs cntrl 6.5x35mm st/rst cat: 115397 lot: 572130; comp lk scr 3.5hex 4.75x25 st cat: 180552 lot: 603140; comp lk scr 3.5hex 4.75x25 st cat: 180552 lot: 651210; comp lk scr 3.5hex 4.75x30 st cat: 180553 lot: 237970; comp lk scr 3.5hex 4.75x30 st cat: 180553 lot: 851610.G2: foreign: australia.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up report will be submitted.H3 other text : product not returned.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were visual examinations the articulating surface of the bearing has scratches and damage.The face of the bearing and outer wall of the bearing also exhibit damage.The bearing was returned assembled flush to the tray with no gaps.Device history record was reviewed and no discrepancies were found.The reported event of implant fracture was confirmed through product return.The reported event of dislocation is unable to be confirmed.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
E1 44-36 STD +3 HMRL BRG
Common Device Name
SHOULDER, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17219238
Report Number0001825034-2023-01440
Device Sequence Number2985367
Product Code KWS
UDI-Device Identifier00880304543188
UDI-Public(01)00880304543188(17)220927(10)285150
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113121
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2022
Device Model NumberEP-115394
Device Catalogue NumberEP-115394
Device Lot Number285150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale